Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Pain in chest, tingling in arm and hand. Had bulimic. Should I be concerned?

Jun 2013
User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 2219 Questions
I have been bulimic for about 5 months. I have stopped and will never purge again. But the problem is a few days ago I started getting mild pain in the left side of my chest. And some tingling in my left arm/hand. I'm very worried. Should I see a GP or wait another few days to see if it goes away? Thank you for your help
Posted Tue, 14 May 2013 in Mental Health
Answered by Dr. Sushil Kumar Sompur 1 hour later
Hi there ~

I understand your concerns and I am glad you are bringing up issues on this forum. Although I can give you suggestions you might ultimately need to see a physician and an eating disorder specialist (usually a PhD in mental health or a Psy.D. or an Ed.D. who specializes in eating disorders a psychiatrist who specializes and/or has extensive experience in eating disorders).

Firstly let me congratulate you on your success of having stopped purging. I also think that you should keep seeing your doctor so as to monitor your electrolytes so as to make sure that they are getting better. This will give you more incentive in staying away from purging.

The pain in the left side of your chest is concerning and you do not give me more details regarding the pain except for tingling in your left arm/hand. It would be appropriate to consult a doctor to rule out a cardiac cause for the pain, in any case. I am thinking an ECG should rule out any issues along with a physical examination and possibly a 2dECHO or a stress test. I hope you are also consult with a psychiatrist to get medications prescribed for the conditions that you need attention towards other than your eating disorder.

I hope this helps and let me know if you have other problems. I wish you a good recovery.

Take care and have a lovely day!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor